By Topic

Optimal bi-orthonormal approximation of signals

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Genossar, T. ; Dept. of Electr. Eng., Technion-Israel Inst. of Technol., Haifa, Israel ; Porat, M.

The problem of signal approximation by partial sets of a given nonorthogonal basis is addressed, motivated by the essentially practical requirement of signal representation in infinite-dimensional spaces. Utilizing the biorthonormal approach, a general theorem for optimal vector approximation in Hilbert spaces is suggested, based on distinction between two biorthonormal sets related to a partial basis. A sufficient and necessary condition interrelating these sets is given, and a general systematic method for deriving finite biorthonormal sets is presented. This method uses an algebraic approach and thus obviates, in the case of function spaces, the need for solving integral equations. It is concluded that in cases of significant nonorthogonality, the optimal approximation approach has greater accuracy and calculation efficiency, from both the theoretical and numerical viewpoints

Published in:

Systems, Man and Cybernetics, IEEE Transactions on  (Volume:22 ,  Issue: 3 )